Alert archive / Colorado / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 30, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 10, 1997, 6:46 PM MDT for Pueblo County, Colorado. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 10, 1997, 6:46 PM MDT (00:46 UTC)
- Expired
- Jun 10, 1997, 7:45 PM MDT
- In force
- 59 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 7:15 PM MDT | Hail 0.75 | Avondale, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 110046 RRA SVRPUB COC101-110145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 646 PM MDT TUE JUN 10 1997 * SEVERE THUNDERSTORM WARNING FOR PUEBLO COUNTY IN SOUTHEASTERN COLORADO * UNTIL 745 PM MDT * SOME LOCATIONS AFFECTED VINELAND BY 655 PM AVONDALE BY 700 PM DEVINE BY 700 PM BOONE BY 710 PM * AT 645 PM RADAR SHOWED SEVERE STORMS 8 MILES SOUTHEAST OF PUEBLO OR 8 MILES SOUTHWEST OF AVONDALE MOVING NORTHEAST AT 20 MPH. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. REMEMBER...SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. IF YOU ARE NEAR THIS SEVERE STORM...GO TO SHELTER IMMEDIATELY. THE CITY OF PUEBLO IS NOT INCLUDED IN THIS WARNING AT THIS TIME. SC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:14 PM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 10, 3:14 PM MDT, 3 hours 32 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 314 PM MDT TUE JUN 10 1997 CONCERN TONIGHT THUNDERSTORM COVERAGE. LATEST GOES 8 SOUNDING DATA (19Z) INDICATES LI'S OF -6 WITH CAPES AROUND 1400 AND PRECIPITABLE WATER VALUES OF AROUND 1 INCH IN THE VICINITY OF PUEBLO. WITH JET MAX AND ASSOCIATED LIFT INDICATED BY NTRANS PV ANOMALY WILL GO WITH SCATTERED THUNDERSTORMS...SOME SEVERE ALONG WITH LOCALLY. HEAVY RAINFALL TONIGHT. WILL GO ABOVE MOS TEMPERATURE BY A CATEGORY OR SO. "7"
In the hours before
Special weather statement, Jun 10, 3:37 PM MDT, 3 hours 9 minutes before
COZ074-075-077-102210- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 337 PM MDT TUE JUN 10 1997 ...STRONG THUNDERSTORMS MOVING ACROSS LAS ANIMAS COUNTY... A LINE OF THUNDERSTORMS WILL MOVE ACROSS DELPHI AND THATCHER THROUGH 345 PM. OTHER STRONG THUNDERSTORMS WERE JUST SOUTH OF HIGHWAY 160 AND NEAR THE NEW MEXICO BORDER...OR 11 MILES EAST NORTHEAST TO 8 MILES SOUTHEAST OF TRINIDAD. THESE STORMS WILL PRODUCE PERIODS OF VERY HEAVY RAIN...HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 45 MPH...AND FREQUENT LIGHTNING AS THEY CONTINUE TO THE EAST AT 15 MPH. PUEBLO DOPPLER RADAR ESTIMATED ONE HOUR RAINFALL AMOUNTS OF 1/2 TO 1 INCH...AND 3 HOUR AMOUNTS OF 1 1/2 TO 2 INCHES AT THE INTERSECTION OF HIGHWAYS 350 AND 160. DO NOT DRIVE OR WALK INTO WATER OF UNKNOWN DEPTH. THE ROADWAY OR PATHWAY MAY BE WASHED OUT...AND WATER COULD BE MUCH DEEPER THAN YOU THINK. KEEP CHILDREN AND OTHERS AWAY FROM FAST FLOWING WATER AND STORM DRAINS...WHICH COULD BECOME DEADLY DURING HIGH WATER. MOORE
Special weather statement, Jun 10, 5:10 PM MDT, 1 hour 36 minutes before
COZ077-081-110015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 510 PM MDT TUE JUN 10 1997 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN LAS ANIMAS COUNTY LATE THIS AFTERNOON... AT 508 PM MDT...THUNDERSTORMS HAD DEVELOPED RAPIDLY ACROSS SOUTHERN LAS ANIMAS COUNTY...AND WILL BE MOVING ALONG HIGHWAY 160 AND NEARING KIM BY 515 PM MDT. VERY HEAVY RAINFALL AND HAIL APPROACHING 3/4 INCH IN DIAMETER ARE THE MAIN THREATS FROM THIS STORM. AT 510 PM THE STORMS EXTENDED FROM 30 MILES EAST OF TRINIDAD TO 60 MILES EAST OF TRINIDAD...SOUTH OF HIGHWAY 160. SOME AFFECTED TOWNS ARE BRANSON...TRINCHERA...AND KIM. MOVEMENT OF THIS LINE OF STORMS WAS EAST AT 15 MPH. THESE STORMS ARE EXPECTED TO MOVE INTO WESTERN PARTS OF BACA COUNTY BY 520 PM MDT.
Special weather statement, Jun 10, 5:11 PM MDT, 1 hour 35 minutes before
COZ077-081-110015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 510 PM MDT TUE JUN 10 1997 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN LAS ANIMAS COUNTY LATE THIS AFTERNOON... AT 508 PM MDT...THUNDERSTORMS HAD DEVELOPED RAPIDLY ACROSS SOUTHERN LAS ANIMAS COUNTY...AND WILL BE MOVING ALONG HIGHWAY 160 AND NEARING KIM BY 515 PM MDT. VERY HEAVY RAINFALL AND HAIL APPROACHING 3/4 INCH IN DIAMETER ARE THE MAIN THREATS FROM THIS STORM. AT 510 PM THE STORMS EXTENDED FROM 30 MILES EAST OF TRINIDAD TO 60 MILES EAST OF TRINIDAD...SOUTH OF HIGHWAY 160. SOME AFFECTED TOWNS ARE BRANSON...TRINCHERA...AND KIM. MOVEMENT OF THIS LINE OF STORMS WAS EAST AT 15 MPH. THESE STORMS \ARE EXPECTED TO MOVE INTO WESTERN PARTS OF BACA COUNTY BY 520 PM MDT.
Local storm report, Jun 10, 5:59 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE PUEBLO CO 559 PM MDT TUE JUN 10 1997 TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(MDT) ....COUNTY LOCATION.... 0550 PM 8 SW LAS ANIMAS CO 1.00 INCH HAIL 06/10/97 BENT 0559 PM LAS ANIMAS CO 0.75 INCH HAIL 06/10/97 BENT 0609 PM LAS ANIMAS CO 1.00 INCH HAIL 06/10/97 BENT 0610 PM LAS ANIMAS CO WIND DAMAGE...LARGE LIMBS DOWNED 06/10/97 BENT
Special weather statement, Jun 10, 6:08 PM MDT, 38 minutes before
COZ073-076-110055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 608 PM MDT TUE JUN 10 1997 ...ANOTHER LINE OF STRONG THUNDERSTORMS DEVELOPING ACROSS SOUTHERN PUEBLO COUNTY... AT 605 PM MDT...A LINE OF RAPIDLY DEVELOPING THUNDERSTORMS WAS LOCATED FROM JUST EAST OF COLORADO CITY...EXTENDING EAST TO ALONG HIGHWAY 10...NEAR THE OTERO COUNTY LINE. THESE STORMS ARE EXPECTED TO MOVE OVER THE OPEN COUNTRY OF SOUTHERN PUEBLO COUNTY THROUGH 645 PM MDT. THE STRONGEST STORM WAS LOCATED 45 MILES SOUTHWEST OF LA JUNTA...MOVING NORTHEAST AT 20 MPH. LOOK FOR PERIODS OF VERY HEAVY RAIN...HAIL NEARING 3/4 INCH IN DIAMETER...AND FREQUENT LIGHTNING. THIS THUNDERSTORM COULD QUICKLY BECOME SEVERE...AND BRING LARGE HAIL...DAMAGING WINDS...OR EVEN A SMALL SHORT-LIVED TORNADO. IF YOU ARE IN THE PATH OF THIS STRONG THUNDERSTORM...YOU ARE URGED TO FIND SHELTER BEFORE IT REACHES YOUR AREA.
Local storm report, Jun 10, 6:10 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE PUEBLO CO 559 PM MDT TUE JUN 10 1997 TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(MDT) ....COUNTY LOCATION.... 0550 PM 8 SW LAS ANIMAS CO 1.00 INCH HAIL 06/10/97 BENT 0559 PM LAS ANIMAS CO 0.75 INCH HAIL 06/10/97 BENT 0609 PM LAS ANIMAS CO 1.00 INCH HAIL 06/10/97 BENT 0610 PM LAS ANIMAS H CO WIND DAMAGE...LARGE LIMBS DOWNED 06/10/97 BENT
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:42 PM MDT | Tornado Warning | PUB | Kiowa | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.